Alert archive / Texas / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Fort Worth, TX

May 11, 2011Falls County, Limestone County, McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 11, 2011, 6:57 PM CDT for Falls County, Limestone County, McLennan County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 6:57 PM CDT (23:57 UTC)
Expired
May 11, 2011, 9:00 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Falls County, TX, Limestone County, TX, McLennan County, TX

The radar

The Ft Hood radar (KGRK), 66 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:15 PM CDTHEAVY RAIN 2.381 Se Moody, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WGUS54 KFWD 112357
FFWFWD
TXC145-293-309-120200-
/O.NEW.KFWD.FF.W.0006.110511T2357Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FALLS COUNTY IN NORTH CENTRAL TEXAS
  WESTERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 900 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM HALLSBURG
  TO 7 MILES SOUTH OF MARLIN...MOVING EAST AT 20 MPH. RADAR INDICATES
  THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2
  INCHES WILL BE POSSIBLE THROUGH 900 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...MOODY...MART...BRUCEVILLE-EDDY...LORENA...GOLINDA AND
  SURROUNDING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3105 9712 3127 9726 3128 9729 3126 9731
      3126 9732 3150 9754 3176 9680 3130 9644
      3099 9707

$$
1 follow-up statement
581 
WGUS74 KFWD 120155
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT WED MAY 11 2011

TXC145-293-309-120204-
/O.EXP.KFWD.FF.W.0006.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FALLS TX-LIMESTONE TX-MCLENNAN TX-
855 PM CDT WED MAY 11 2011

...THE FLASH FLOOD WARNING FOR MCLENNAN...WESTERN LIMESTONE AND FALLS
COUNTIES EXPIRES AT 900 PM CDT...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SOUTHERN 
PORTIONS OF MCLENNAN COUNTY AND THIS AREA WILL CONTINUE TO BE 
MONITORED FOR ADDITIONAL FLOODING.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3105 9712 3127 9726 3128 9729 3126 9731
      3126 9732 3150 9754 3176 9680 3130 9644
      3099 9707

$$


DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 6:31 PM CDT, 26 minutes earlier.

Area forecast discussion, May 11, 6:31 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT WED MAY 11 2011

.AVIATION...
LINE OF SHOWERS AND THUNDERSTORMS STRETCHING NORTHEAST TO
SOUTHWEST ACROSS THE AREA HAS SLOWED ITS FORWARD PROGRESSION SOME
DURING THE PAST FEW HOURS. FORTUNATELY THE MOST INTENSE ACTIVITY HAS
EXITED SOUTH AND EAST OF THE METROPLEX AREA TERMINALS WHERE A
COUPLE MORE HOURS OF -TSRA WILL BE INCLUDED IN TAFS FOR LINGERING
STRATIFORM PRECIP. FURTHER SOUTH IT LOOKS LIKE STRONG TO PERHAPS
SEVERE THUNDERSTORMS OCCURRING ALONG THE SOUTHERN END OF THE
OVERALL LINE MAY IMPACT THE WACO AREA DURING THE NEXT HOUR. TEMPO
+TSRA WILL BE MENTIONED AT ACT THROUGH 01Z WITH PREVAILING -TSRA
THROUGH 03Z.

ONCE SQUALL LINE PUSHES FAR ENOUGH EAST...WINDS SHOULD BECOME
SOUTH TO SOUTHEAST AREAWIDE. EXPECT MVFR CIGS TO FORM AROUND
MIDNIGHT WITH IFR A GOOD BET AT ACT BEFORE SUNRISE TOMORROW.
THUNDERSTORM DEVELOPMENT LOOKS LIKE A GOOD POSSIBILITY LATE
TOMORROW AS FRONT APPROACHES FROM THE NORTHWEST. BEST CHANCES LOOK
TO BE OVER SOUTHERN COUNTIES AND WILL HOLD OFF MENTION IN EXTENDED
PORTION OF TAFS AT THIS TIME.

30

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT WED MAY 11 2011/
FINDING ABUNDANT INSTABILITY...QUASI-LINEAR CONVECTION HAS SURGED
FAR EAST OF THE DRYLINE. SEVERE WINDS ALONG LEADING EDGE WILL BE
THE PRIMARY SEVERE HAZARD INTO THE EVENING HOURS. NEW SVR WATCH
THROUGH 03Z (10 PM CDT) REPLACES PREVIOUS WATCH.

UPPER LOW WILL MOVE SLOWLY EASTWARD ACROSS THE CENTRAL PLAINS.
WINDS ABOVE THE BOUNDARY LAYER WILL FINALLY VEER AND PUSH DRYLINE
INTO NW ZONES THURSDAY. THUNDERSTORM CHANCES WILL CONTINUE
THURSDAY...MAINLY SOUTHEAST. SEVERE THREAT WILL REMAIN.

FRONT FINALLY PUSHES THROUGH THURSDAY NIGHT AND FRIDAY MORNING.
PERSISTENT NW FLOW ALOFT WILL CONTINUE TO USHER IN ADDITIONAL COOL
AIR...KEEPING TEMPERATURES BELOW NORMAL INTO NEXT WEEK...WITH LOW
HUMIDITY.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  86  61  80  55 /  30  20  20   5   5
WACO, TX              70  86  63  80  56 /  30  30  20   5   5
PARIS, TX             67  84  61  75  52 /  60  30  20  10   5
DENTON, TX            63  86  59  76  52 /  30  20  20   5   5
MCKINNEY, TX          63  85  59  75  51 /  30  20  20   5   5
DALLAS, TX            70  87  62  77  55 /  30  20  20   5   5
TERRELL, TX           69  84  62  77  54 /  60  20  20  10   5
CORSICANA, TX         70  84  64  78  56 /  50  30  20  10   5
TEMPLE, TX            70  84  64  80  55 /  30  30  30   5   5
MINERAL WELLS, TX     61  87  55  77  50 /  30  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/82
Hazardous weather outlook, May 11, 3:40 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT WED MAY 11 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
340 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. SOME STORMS EAST OF A SHERMAN...DALLAS...
GOLDTHWAITE LINE WILL BE SEVERE THROUGH THIS EVENING...PRODUCING
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY WITH THE BEST
CHANCES ACROSS THE SOUTHEAST HALF OF THE REGION. LARGE HAIL AND
DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS.
THUNDERSTORM CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST
THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING MAINLY EAST OF
A SHERMAN...DALLAS...GOLDTHWAITE LINE.

In the hours before

Local storm report, May 11, 5:22 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT WED MAY 11 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     FORT HOOD               31.10N  97.70W
05/11/2011  E60 MPH          BELL               TX   AMATEUR RADIO

            W SIDE OF FORT HOOD
Special weather statement, May 11, 5:53 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT WED MAY 11 2011

TXZ159-112330-
MCLENNAN TX-
553 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  MCLENNAN COUNTY

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MCGREGOR...MOVING NORTHEAST
AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
CRAWFORD...HALLSBURG...HEWITT...LACY-LAKEVIEW...LORENA...MCGREGOR...
MOODY...NORTHCREST...RIESEL...ROBINSON...WACO AND WOODWAY.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3179 9708 3149 9687 3126 9734 3148 9752
TIME...MOT...LOC 2253Z 239DEG 27KT 3132 9744
Local storm report, May 11, 5:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT WED MAY 11 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     MOFFAT                  31.20N  97.47W
05/11/2011  E65 MPH          BELL               TX   AMATEUR RADIO
Local storm report, May 11, 6:15 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED MAY 11 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             BRUCEVILLE-EDDY         31.32N  97.23W
05/11/2011  E0.88 INCH       MCLENNAN           TX   AMATEUR RADIO

            IN EDDY
Local storm report, May 11, 6:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT WED MAY 11 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      TEMPLE                  31.10N  97.35W
05/11/2011                   BELL               TX   AMATEUR RADIO

            WATER UP TO 1 FOOT DEEP ON SOME STREETS IN TEMPLE
Local storm report, May 11, 6:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT WED MAY 11 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      BELTON                  31.07N  97.47W
05/11/2011                   BELL               TX   AMATEUR RADIO

            COTTONWOOD CREEK IN BELTON IS OUT OF ITS BANKS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:15 PM CDTSpecial Weather StatementFWDJohnson, Tarrant30 min
May 10, 8:59 PM CDTSpecial Weather StatementFWDDenton, Tarrant61 min
May 10, 9:18 PM CDTSpecial Weather StatementFWDGrayson27 min
May 10, 9:40 PM CDTSpecial Weather StatementFWDGrayson35 min
May 10, 10:18 PM CDTSpecial Weather StatementFWDGrayson27 min
May 11, 11:08 AM CDTSpecial Weather StatementFWDEastland52 min
May 11, 11:43 AM CDTSevere Thunderstorm WarningFWDEastland62 min
May 11, 11:53 AM CDTSevere Thunderstorm WarningFWDStephens52 min
May 11, 12:10 PM CDTSevere Thunderstorm WarningFWDPalo Pinto65 min
May 11, 12:14 PM CDTSevere Thunderstorm WarningFWDComanche61 min
May 11, 12:17 PM CDTSpecial Weather StatementFWDJack, Young28 min
May 11, 12:22 PM CDTSevere Thunderstorm WarningFWDErath53 min
May 11, 12:28 PM CDTSevere Thunderstorm WarningFWDJack, Young62 min
May 11, 12:51 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker54 min
May 11, 12:58 PM CDTSevere Thunderstorm WarningFWDErath, Hood62 min
May 11, 12:58 PM CDTSevere Thunderstorm WarningFWDJack, Wise62 min
May 11, 1:10 PM CDTAreal Flood AdvisoryFWDErath, Hood, Jack, Palo Pinto, Parker, Somervell and 1 more3 hr
May 11, 1:18 PM CDTSevere Thunderstorm WarningFWDComanche, Mills72 min
May 11, 1:19 PM CDTSpecial Weather StatementFWDDenton, Ellis, Johnson, Tarrant26 min
May 11, 1:25 PM CDTSevere Thunderstorm WarningFWDMontague69 min
May 11, 1:37 PM CDTSpecial Weather StatementFWDCooke, Grayson38 min
May 11, 1:37 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise68 min
May 11, 1:41 PM CDTSpecial Weather StatementFWDJohnson, Somervell34 min
May 11, 1:59 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson76 min
May 11, 2:06 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills69 min
May 11, 2:16 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas74 min
May 11, 2:28 PM CDTSevere Thunderstorm WarningFWDComanche, Mills32 min
May 11, 2:42 PM CDTSevere Thunderstorm WarningFWDGrayson33 min
May 11, 3:05 PM CDTSevere Thunderstorm WarningFWDFannin70 min
May 11, 3:07 PM CDTSpecial Weather StatementFWDKaufman, Rockwall23 min
May 11, 3:12 PM CDTSevere Thunderstorm WarningFWDHamilton48 min
May 11, 3:20 PM CDTSpecial Weather StatementFWDHunt25 min
May 11, 3:29 PM CDTAreal Flood AdvisoryFWDBosque, Coryell, Hamilton, Lampasas, Mills3 hr
May 11, 3:32 PM CDTSpecial Weather StatementFWDLamar28 min
May 11, 3:43 PM CDTSevere Thunderstorm WarningFWDLamar77 min
May 11, 3:57 PM CDTSpecial Weather StatementFWDBosque33 min
May 11, 4:04 PM CDTSpecial Weather StatementFWDDelta, Hopkins26 min
May 11, 4:15 PM CDTFlash Flood WarningFWDHamilton, Mills2 hr
May 11, 4:43 PM CDTSpecial Weather StatementFWDCoryell32 min
May 11, 4:51 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas54 min
May 11, 5:23 PM CDTSevere Thunderstorm WarningFWDBell, Coryell52 min
May 11, 5:41 PM CDTFlash Flood WarningFWDBell, Coryell2 hr
May 11, 5:53 PM CDTSpecial Weather StatementFWDMcLennan37 min
May 11, 5:58 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan62 min
May 11, 6:23 PM CDTAreal Flood AdvisoryFWDEllis, Henderson, Kaufman, Navarro, Van Zandt2 hr

Nearby

Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.